There is hope!

Posted by intendtorecover @intendtorecover, Dec 28, 2022

After discontinuing a ten year affair with Venaflazine I went into clinical depression and I became anxious. I lost over fifty pounds. I was jolted awake some mornings as if I had been proded with a cattle prod. It took a year for me to regulate. I still have a low grade depression. I plan on adding an exercise regime (THIS WAS MUCH NEEDED FROM THE START) and continue to eat more healthy.
Because I started taking the med for pain and not for depression I didn't want to start another anti-depressant to solve the condition. It was a struggle every step of the way. I am taking a med I take at night for anxiety and a specific blood pressure medicine that helps with anxiety. I also go to counseling on an as needed basis.
After a year I feel about ninety percent better. I am just happy to be among the living.

Interested in more discussions like this? Go to the Depression & Anxiety Support Group.

@intendtorecover What an uplifting post you have given us to read this morning! Thank you for that!

I'd love to hear from others about their intentions as we move forward into another calendar year.

For me, 2022 has been a challenging year from many aspects. Medically, emotionally, physically. It is on my project plan to get more walking in, more mindfulness and meditation, more awareness of how my actions interact with myself and others. Strive to be the best I can.
Ginger

REPLY

Holy cow, what a great true story. I felt your energy annd intention. Thank you so very much for sharing it. I’m very happy for you and know what work is involved in the life changes you made. Enjoy your life it is yours.

REPLY

What med do you take for anxiety?

REPLY

What rx are you taking at night & how many milligrams ?
Happy for you !
I highly recommend the app called Nerva suggested by my Registered dietician very calming!

REPLY

I went off Effexor ( Venlafaxin) after twenty years! I tried Cymbalta ( Duloxetine) because it might have helped with pain but first of all, I was not myself, it hid any problem in my body I should know about like a sore throat that needed treating, it gave me such constipation that I got a blockage, made my thick hair fall out, and raised my blood pressure go sky high. I went off it but not as slowly as needed. You need a compounding pharmacist to go off these meds as slowly as is needed because the drug companies do not provide for slow weans with smaller doses of the meds they make! Well, I first got a LOT of pain. Then I got depressed. I still take two fifty of Depakoate for mood stabilization and to fend off irritability that came when I tried to decrease the dose to two fifty once a day for a week. It is hard with these drugs because they impact mood and it messes with our reactions to life. I mean, it is hard to figure out what we should be like! I mean either we are too docile or two hyper……….too spontaneous. We are dealing with brain chemicals but with some of them like with Duloxetine, you are dealing with many more chemicals that impact many more bodily systems. Chemical soup. They don't know what they are doing manufacturing this stuff and they sure are not about to try the drugs on themselves. Right now I am focusing on doing all the things I need to do spiritually, socially, mentally, and physically to get through seasonal depression from being a New Englander. Situational hazard in my book. I would love to go south with the birds for every single winter!

REPLY
@stretching

I went off Effexor ( Venlafaxin) after twenty years! I tried Cymbalta ( Duloxetine) because it might have helped with pain but first of all, I was not myself, it hid any problem in my body I should know about like a sore throat that needed treating, it gave me such constipation that I got a blockage, made my thick hair fall out, and raised my blood pressure go sky high. I went off it but not as slowly as needed. You need a compounding pharmacist to go off these meds as slowly as is needed because the drug companies do not provide for slow weans with smaller doses of the meds they make! Well, I first got a LOT of pain. Then I got depressed. I still take two fifty of Depakoate for mood stabilization and to fend off irritability that came when I tried to decrease the dose to two fifty once a day for a week. It is hard with these drugs because they impact mood and it messes with our reactions to life. I mean, it is hard to figure out what we should be like! I mean either we are too docile or two hyper……….too spontaneous. We are dealing with brain chemicals but with some of them like with Duloxetine, you are dealing with many more chemicals that impact many more bodily systems. Chemical soup. They don't know what they are doing manufacturing this stuff and they sure are not about to try the drugs on themselves. Right now I am focusing on doing all the things I need to do spiritually, socially, mentally, and physically to get through seasonal depression from being a New Englander. Situational hazard in my book. I would love to go south with the birds for every single winter!

Jump to this post

LETS SUPPORT ONE ANOTHER IN OUR EXERCISE PLANS. REALISTIC AND DOABLE AND CONSISTENCY IS WHAT I AM GOING ………..

REPLY
@stretching

I went off Effexor ( Venlafaxin) after twenty years! I tried Cymbalta ( Duloxetine) because it might have helped with pain but first of all, I was not myself, it hid any problem in my body I should know about like a sore throat that needed treating, it gave me such constipation that I got a blockage, made my thick hair fall out, and raised my blood pressure go sky high. I went off it but not as slowly as needed. You need a compounding pharmacist to go off these meds as slowly as is needed because the drug companies do not provide for slow weans with smaller doses of the meds they make! Well, I first got a LOT of pain. Then I got depressed. I still take two fifty of Depakoate for mood stabilization and to fend off irritability that came when I tried to decrease the dose to two fifty once a day for a week. It is hard with these drugs because they impact mood and it messes with our reactions to life. I mean, it is hard to figure out what we should be like! I mean either we are too docile or two hyper……….too spontaneous. We are dealing with brain chemicals but with some of them like with Duloxetine, you are dealing with many more chemicals that impact many more bodily systems. Chemical soup. They don't know what they are doing manufacturing this stuff and they sure are not about to try the drugs on themselves. Right now I am focusing on doing all the things I need to do spiritually, socially, mentally, and physically to get through seasonal depression from being a New Englander. Situational hazard in my book. I would love to go south with the birds for every single winter!

Jump to this post

Water prayers exercise reading positive books vitamins keeping around positive people and yoga and Positive listening tapes
Rx have too many side effects

REPLY
In reply to @thisismarilynb "I am in therapy." + (show)
@thisismarilynb

I am in therapy.

Jump to this post

Me too and I highly recommend it. It is another learned adult if you are lucky enough to get a good one. It is a wise outlook on our struggles. It is a chuckle now and then about stuff you never tell anyone else. I gave up on therapy many times but am impressed with the caliber of therapists that are working today.

REPLY
Please sign in or register to post a reply.